Alert archive / New York / High Wind Watches in 2013
High Wind Watch 1, NWS Buffalo, NY
NWS Buffalo, NY issued this high wind watch at Apr 18, 2013, 3:59 AM EDT for 6 counties in New York. It took effect at Apr 19, 2013, 12:00 PM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 18, 2013, 3:59 AM EDT (07:59 UTC)
- In effect from
- Apr 19, 2013, 12:00 PM EDT
- Expired
- Apr 18, 2013, 4:04 PM EDT
- In force
- Issued by
- NWS Buffalo, NY
Counties Chautauqua County, NY, Erie County, NY, Genesee County, NY, Monroe County, NY, Niagara County, NY, Orleans County, NY
The radar
The Buffalo radar (KBUF), 21 km from the middle of the area, began a volume at 08:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 8.0 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1852 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 168 m²/s²
- 0-3 km storm-relative helicity
- 214 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
993 WWUS71 KBUF 180759 NPWBUF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 359 AM EDT THU APR 18 2013 NYZ019-085-181600- /O.NEW.KBUF.WI.Y.0015.130419T0000Z-130419T1600Z/ /O.NEW.KBUF.HW.A.0001.130419T1600Z-130420T0400Z/ CHAUTAUQUA-SOUTHERN ERIE- INCLUDING THE CITIES OF...JAMESTOWN...ORCHARD PARK...SPRINGVILLE 359 AM EDT THU APR 18 2013 ...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO NOON EDT FRIDAY... ...HIGH WIND WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO NOON EDT FRIDAY. A HIGH WIND WATCH HAS ALSO BEEN ISSUED. THIS HIGH WIND WATCH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING. * LOCATIONS...SOUTHERN ERIE AND CHAUTAUQUA COUNTIES. STRONGEST TONIGHT WILL BE ALONG THE LAKE ERIE SHORELINE. STRONGER WINDS WILL EXTEND FARTHER INLAND FRIDAY AFTERNOON AND EVENING. * TIMING...EARLY THIS EVENING THROUGH MIDNIGHT FRIDAY NIGHT. * WINDS...TONIGHT SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. WIND GUSTS COULD REACH 60 MPH FRIDAY AFTERNOON. * IMPACTS...WINDS OF THIS MAGNITUDE MAY BRING DOWN A FEW SMALL TREE BRANCHES AND PRODUCE ISOLATED POWER OUTAGES TONIGHT. MINOR PROPERTY DAMAGE AND SCATTERED POWER OUTAGES ARE ALSO POSSIBLE FRIDAY AFTERNOON AND EVENING WHEN THE STRONGER WIND GUSTS ARE POSSIBLE. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. STAY TUNED TO NOAA WEATHER RADIO AND OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. A HIGH WIND WATCH MEANS THAT THE POTENTIAL EXISTS FOR STRONG DAMAGING WINDS TO DEVELOP. THESE STRONG WINDS COULD BRING DOWN TREES AND POWER LINES AS WELL AS CAUSE PROPERTY DAMAGE. IF A HIGH WIND WARNING IS ISSUED...STAY INSIDE...AND AWAY FROM WINDOWS. BE PREPARED FOR TREES BLOCKING ROADWAYS AND POWER OUTAGES. STAY TUNED TO WEATHER RADIO OR THE OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. && $$ NYZ007-008-181600- /O.NEW.KBUF.WI.Y.0015.130418T1800Z-130419T2200Z/ JEFFERSON-LEWIS- INCLUDING THE CITIES OF...WATERTOWN...LOWVILLE 359 AM EDT THU APR 18 2013 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 6 PM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 6 PM EDT FRIDAY. * LOCATIONS...JEFFERSON AND LEWIS COUNTIES. STRONGEST WINDS WILL BE THROUGH THE BLACK RIVER VALLEY AND THE NORTH SLOPE OF THE TUG HILL. * TIMING...EARLY THIS AFTERNOON THROUGH EARLY FRIDAY EVENING. * WINDS...SOUTH 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * IMPACTS...STRONG WINDS WILL RESULT IN ISOLATED POWER OUTAGES AND BRING DOWN A FEW TREE LIMBS. TRAVEL IN HIGH PROFILE VEHICLES WILL BE DIFFICULT AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. STAY TUNED TO NOAA WEATHER RADIO AND OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. && $$ NYZ001>003-010-011-181600- /O.NEW.KBUF.HW.A.0001.130419T1600Z-130420T0400Z/ NIAGARA-ORLEANS-MONROE-NORTHERN ERIE-GENESEE- INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...ROCHESTER... BUFFALO...BATAVIA 359 AM EDT THU APR 18 2013 ...HIGH WIND WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING. * LOCATIONS...NORTHERN NIAGARA FRONTIER AND MONROE COUNTY. * TIMING...FRIDAY AFTERNOON THROUGH MIDNIGHT FRIDAY NIGHT. * WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS POSSIBLY UP TO 60 MPH. * IMPACTS...STRONG WINDS OF THIS MAGNITUDE WILL RESULT IN SCATTERED POWER OUTAGES AND BRING DOWN A FEW TREES. MINOR PROPERTY DAMAGE IS POSSIBLE. TRAVEL IN HIGH PROFILE VEHICLES WILL BE DIFFICULT AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THAT THE POTENTIAL EXISTS FOR STRONG DAMAGING WINDS TO DEVELOP. THESE STRONG WINDS COULD BRING DOWN TREES AND POWER LINES AS WELL AS CAUSE PROPERTY DAMAGE. IF A HIGH WIND WARNING IS ISSUED...STAY INSIDE...AND AWAY FROM WINDOWS. BE PREPARED FOR TREES BLOCKING ROADWAYS AND POWER OUTAGES. STAY TUNED TO WEATHER RADIO OR THE OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. && $$ THOMAS/APFFEL
2 follow-up statements
548 WWUS71 KBUF 181427 NPWBUF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1027 AM EDT THU APR 18 2013 NYZ019-085-182230- /O.CON.KBUF.WI.Y.0015.130419T0000Z-130419T1600Z/ /O.CON.KBUF.HW.A.0001.130419T1600Z-130420T0400Z/ CHAUTAUQUA-SOUTHERN ERIE- INCLUDING THE CITIES OF...JAMESTOWN...ORCHARD PARK...SPRINGVILLE 1027 AM EDT THU APR 18 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO NOON EDT FRIDAY... ...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING... * LOCATIONS...SOUTHERN ERIE AND CHAUTAUQUA COUNTIES. STRONGEST TONIGHT WILL BE ALONG THE LAKE ERIE SHORELINE. STRONGER WINDS WILL EXTEND FARTHER INLAND FRIDAY AFTERNOON AND EVENING. * TIMING...EARLY THIS EVENING THROUGH MIDNIGHT FRIDAY NIGHT. * WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * IMPACTS...WINDS OF THIS MAGNITUDE MAY BRING DOWN A FEW SMALL TREE BRANCHES AND PRODUCE ISOLATED POWER OUTAGES TONIGHT. MINOR PROPERTY DAMAGE AND SCATTERED POWER OUTAGES ARE ALSO POSSIBLE FRIDAY AFTERNOON AND EVENING WHEN THE STRONGER WIND GUSTS ARE POSSIBLE. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. STAY TUNED TO NOAA WEATHER RADIO AND OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. A HIGH WIND WATCH MEANS THAT THE POTENTIAL EXISTS FOR STRONG DAMAGING WINDS TO DEVELOP. THESE STRONG WINDS COULD BRING DOWN TREES AND POWER LINES AS WELL AS CAUSE PROPERTY DAMAGE. IF A HIGH WIND WARNING IS ISSUED...STAY INSIDE...AND AWAY FROM WINDOWS. BE PREPARED FOR TREES BLOCKING ROADWAYS AND POWER OUTAGES. STAY TUNED TO WEATHER RADIO OR THE OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. && $$ NYZ007-008-182230- /O.CON.KBUF.WI.Y.0015.130418T1800Z-130419T2200Z/ JEFFERSON-LEWIS- INCLUDING THE CITIES OF...WATERTOWN...LOWVILLE 1027 AM EDT THU APR 18 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 6 PM EDT FRIDAY... * LOCATIONS...JEFFERSON AND LEWIS COUNTIES. STRONGEST WINDS WILL BE THROUGH THE BLACK RIVER VALLEY AND THE NORTH SLOPE OF THE TUG HILL. * TIMING...EARLY THIS AFTERNOON THROUGH EARLY FRIDAY EVENING. * WINDS...SOUTH 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. * IMPACTS...STRONG WINDS WILL RESULT IN ISOLATED POWER OUTAGES AND BRING DOWN A FEW TREE LIMBS. TRAVEL IN HIGH PROFILE VEHICLES WILL BE DIFFICULT AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. STAY TUNED TO NOAA WEATHER RADIO AND OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. && $$ NYZ001>003-010-011-182230- /O.CON.KBUF.HW.A.0001.130419T1600Z-130420T0400Z/ NIAGARA-ORLEANS-MONROE-NORTHERN ERIE-GENESEE- INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...ROCHESTER... BUFFALO...BATAVIA 1027 AM EDT THU APR 18 2013 ...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING... * LOCATIONS...NORTHERN NIAGARA FRONTIER AND MONROE COUNTY. * TIMING...LATE FRIDAY MORNING THROUGH MIDNIGHT FRIDAY NIGHT. * WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * IMPACTS...STRONG WINDS OF THIS MAGNITUDE WILL RESULT IN SCATTERED POWER OUTAGES AND BRING DOWN A FEW TREES. MINOR PROPERTY DAMAGE IS POSSIBLE. TRAVEL IN HIGH PROFILE VEHICLES WILL BE DIFFICULT AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THAT THE POTENTIAL EXISTS FOR STRONG DAMAGING WINDS TO DEVELOP. THESE STRONG WINDS COULD BRING DOWN TREES AND POWER LINES AS WELL AS CAUSE PROPERTY DAMAGE. IF A HIGH WIND WARNING IS ISSUED...STAY INSIDE...AND AWAY FROM WINDOWS. BE PREPARED FOR TREES BLOCKING ROADWAYS AND POWER OUTAGES. STAY TUNED TO WEATHER RADIO OR THE OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. && $$
757 WWUS71 KBUF 182004 NPWBUF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 404 PM EDT THU APR 18 2013 NYZ019-085-190415- /O.CAN.KBUF.HW.A.0001.130419T1600Z-130420T0400Z/ /O.CON.KBUF.WI.Y.0015.130419T0000Z-130419T1600Z/ CHAUTAUQUA-SOUTHERN ERIE- INCLUDING THE CITIES OF...JAMESTOWN...ORCHARD PARK...SPRINGVILLE 404 PM EDT THU APR 18 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO NOON EDT FRIDAY... ...HIGH WIND WATCH IS CANCELLED... * LOCATIONS...SOUTHERN ERIE AND CHAUTAUQUA COUNTIES. STRONGEST TONIGHT WILL BE ALONG THE LAKE ERIE SHORELINE. STRONGER WINDS WILL EXTEND FARTHER INLAND FRIDAY AFTERNOON AND EVENING. * TIMING...EARLY THIS EVENING THROUGH LATE FRIDAY MORNING. * WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. * IMPACTS...WINDS OF THIS MAGNITUDE MAY BRING DOWN A FEW SMALL TREE BRANCHES AND PRODUCE ISOLATED POWER OUTAGES TONIGHT. MINOR PROPERTY DAMAGE AND SCATTERED POWER OUTAGES ARE ALSO POSSIBLE FRIDAY AFTERNOON AND EVENING WHEN THE STRONGER WIND GUSTS ARE POSSIBLE. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. STAY TUNED TO NOAA WEATHER RADIO AND OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. && $$ NYZ001>003-010-011-190415- /O.UPG.KBUF.HW.A.0001.130419T1600Z-130420T0400Z/ /O.EXB.KBUF.WI.Y.0015.130419T1600Z-130420T0400Z/ NIAGARA-ORLEANS-MONROE-NORTHERN ERIE-GENESEE- INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...ROCHESTER... BUFFALO...BATAVIA 404 PM EDT THU APR 18 2013 ...WIND ADVISORY IN EFFECT FROM NOON FRIDAY TO MIDNIGHT EDT FRIDAY NIGHT... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON FRIDAY TO MIDNIGHT EDT FRIDAY NIGHT. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * LOCATIONS...THE NIAGARA FRONTIER EAST TO ROCHESTER. * TIMING...LATE FRIDAY MORNING THROUGH MIDNIGHT FRIDAY NIGHT. * WINDS...SOUTHWEST 25 TO 30 MPH WITH GUSTS UP TO 50 MPH. * IMPACTS...MINOR PROPERTY DAMAGE ALONG WITH DOWNED TREE BRANCHES AND SCATTERED POWER OUTAGES ARE POSSIBLE. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. STAY TUNED TO NOAA WEATHER RADIO AND OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. && $$ NYZ007-008-190415- /O.EXT.KBUF.WI.Y.0015.000000T0000Z-130419T1600Z/ JEFFERSON-LEWIS- INCLUDING THE CITIES OF...WATERTOWN...LOWVILLE 404 PM EDT THU APR 18 2013 ...WIND ADVISORY NOW IN EFFECT UNTIL NOON EDT FRIDAY... * LOCATIONS...JEFFERSON AND LEWIS COUNTIES. STRONGEST WINDS WILL BE THROUGH THE BLACK RIVER VALLEY AND THE NORTH SLOPE OF THE TUG HILL. * TIMING...THROUGH LATE FRIDAY MORNING. * WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. * IMPACTS...STRONG WINDS WILL RESULT IN ISOLATED POWER OUTAGES AND MAY BRING DOWN A FEW TREE BRANCHES. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. STAY TUNED TO NOAA WEATHER RADIO AND OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. && $$ WOOD
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this high wind watch went out at Apr 18, 2:03 AM EDT, 1 hour 56 minutes earlier.
Area forecast discussion, Apr 18, 2:03 AM EDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 203 AM EDT THU APR 18 2013 .SYNOPSIS... HIGH PRESSURE CENTERED ACROSS CENTRAL ONTARIO WILL MOVE EAST ACROSS QUEBEC TONIGHT AND ALLOW AN INCREASE IN CLOUDS AND A SHIFT IN THE WINDS FROM EAST TO SOUTH. EXPECT MUCH WARMER AIR TO SURGE BACK INTO THE REGION ON THURSDAY BEFORE A STRONG COLD FRONT CROSSES THE REGION ON FRIDAY WITH GUSTY THUNDERSTORMS FOLLOWED BY MUCH COLDER AIR FOR THE WEEKEND. && .NEAR TERM /THROUGH TODAY/... HIGH PRESSURE CENTERED OVER JAMES BAY WILL MOVE TO THE EAST AND REACH EASTERN QUEBEC BY THURSDAY MORNING. AS THE HIGH SHIFTS TO THE EAST TONIGHT...STRENGTHENING WARM AIR ADVECTION WILL CAUSE A WEST TO INCREASE IN CLOUDS OVERNIGHT. AREA RADARS SHOW SHOWERS AND SCATTERED THUNDERSTORMS HEADING EAST TOWARD THE NIAGARA PENINSULA. THESE SHOWERS AND ELEVATED THUNDERSTORMS ARE FORMING ALONG THE LEADING EDGE OF A TIGHT LOW LEVEL MOISTURE GRADIENT. WHILE THESE SHOWERS WILL LIKELY WEAKEN AS THEY ENCOUNTER MUCH DRIER AND MORE STABLE AIR OVER WESTERN NEW YORK...FEEL THAT THE ONGOING MOISTURE ADVECTION WILL OVERCOME THE INITIALLY DRY AIR MASS AND ALLOW SOME OF THE SHOWERS TO HOLD TOGETHER AS THEY MOVE INTO THE NIAGARA FRONTIER OF WESTERN NEW YORK AFTER MIDNIGHT. BECAUSE THE SHOWERS WILL BE MOVING INTO MORE STABLE AIR...DO NOT PLAN TO MENTION ANY THUNDERSTORMS AT THIS TIME. AFTER THE RIDGE SHIFTS TO THE EAST...WINDS WILL VEER FROM EAST TO SOUTH OVERNIGHT AND PICK UP ON THURSDAY. AS THE CORE OF THE LOW LEVEL JET GETS CLOSER ON THURSDAY...WINDS COULD GET RATHER GUSTY...BUT THE STRONGEST WINDS ARE EXPECTED TO REMAIN ALOFT WITH ONGOING WARM AIR ADVECTION. IN RESPONSE TO THE INCREASING SOUTHERLY WINDS AND SOME SUNSHINE...AREA TEMPERATURES WILL WARM INTO THE UPPER 60S ACROSS CENTRAL AND NORTHERN NEW YORK...AND MID TO UPPER 70S IN THE WEST. NOT ONLY WILL WARMER AIR BE ADVECTED INTO THE AREA...THE SOUTHERLY WINDS CREATE DOWNSLOPING AND ADIABATIC WARMING...THUS TEMPS WILL BE A COUPLE OF DEGREES OVER GUIDANCE. A LOW LEVEL JET DEVELOPS AHEAD OF AN APPROACHING COLD FRONT. THIS JET WILL PUSH MOISTURE AND WARMTH ACROSS THE REGION DURING THE AFTERNOON ON THURSDAY...WITH HIGHER WIND GUSTS IN THE REGIONS OF DOWNSLOPING ESPECIALLY ALONG THE CHAUTAUQUA RIDGE TO THE LAKE ERIE SHORE. ALTHOUGH THERE MAY BE A RISK OF THUNDERSTORMS ALONG THE LEADING EDGE OF THE 850MB JET...EXPECT THE MID LEVEL AND UPPER SUPPORT FOR THUNDERSTORM DEVELOPMENT TO BE FARTHER TO THE WEST AND OUTSIDE OF THE FORECAST AREA DURING THE DAY ON THURSDAY. THE FRONT WILL LINGER TO THE WEST AS WELL AND SHOULD RESULT IN THE PARTIALLY SUNNY...BREEZY TO GUSTY AND WARM SPRING DAY. && .SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/... THURSDAY NIGHT WILL BE WARM AND BREEZY ACROSS WESTERN AND NORTH CENTRAL NEW YORK AS THE AREA WILL BE FIRMLY SITUATED IN THE WARM SECTOR OF POTENT STORM SYSTEM THAT WILL BE TRACKING OUT OF THE MISSISSIPPI VALLEY INTO THE CENTRAL GREAT LAKES. ALTHOUGH A LOW LEVEL INVERSION SHOULD SHIELD MOST AREAS...WITH THE EXCEPTION OF HILLTOPS AND DOWNSLOPE AREAS NEAR LAKE ERIE...FROM THE STRONGEST WINDS ASSOCIATED WITH A 50+KT LOW LEVEL JET...A TIGHT SURFACE PRESSURE GRADIENT BETWEEN HIGH PRESSURE OFF THE EAST COAST AND THE APPROACHING LOW WILL KEEP WINDS OF 20 TO 30 MPH IN PLAY ACROSS MUCH OF THE AREA. GUSTS ACROSS THE AFOREMENTIONED HILLTOPS AND ALONG LAKE ERIE COULD APPROACH WIND ADVISORY CRITERIA...PARTICULARLY ON FRIDAY AS DAYTIME MIXING MAY ENHANCE WIND GUSTS. THE MAIN STORY ON FRIDAY CONTINUES TO BE THE SHARP COLD FRONTAL BOUNDARY THAT WEILL MARCH ACROSS THE REGION DURING THE AFTERNOON HOURS. STABILITY INDICIES CONTINUE TO BE RATHER UNIMPRESSIVE...HOWEVER DYNAMICS ALOFT CONTINUE TO BE VERY IMPRESSIVE...AND THIS COUPLED WITH VERY STRONG FRONTAL FORCING AT THE SURFACE SHOULD BE ABLE TO OVERCOME THE LACK OF INSTABILITY TO PRODUCE WHAT WILL LIKELY BE A NARROW LINE OF CONVECTION ORIENTED ALONG THE COLD FRONT ITSELF. GIVEN THE VERY STRONG WIND FIELDS ALOFT...THE MAIN THREAT AS THIS LINE MOVES ACROSS WESTERN AND CENTRAL NEW YORK DURING THE AFTERNOON AND EARLY EVENING HOURS WILL CONTINUE TO BE DAMAGING WIND GUSTS. BEHIND THE FRONT...LOOK FOR A SHARP DROP IN TEMPERATURES AS THE REGION PLUNGES FROM HIGHS IN THE UPPER 60S AND LOWER 70S EARLY FRIDAY AFTERNOON TO THE 30S FRIDAY NIGHT. A SHARP DRY SLOT BEHIND THE FRONT WILL KEEP POPS LIMITED TO JUST A SLIGHT CHANCE FRIDAY EVENING BEFORE THE MAIN UPPER LEVEL TROUGH CROSSES THE AREA LATER FRIDAY NIGHT INTO SATURDAY MORNING BRINGING LIMITED WRAPAROUND MOISTURE ALONG WITH COLDER AIR THAT MAY ALLOW A FEW LAKE ENHANCED RAIN/SNOW SHOWERS TO DEVELOP ALONG UPSLOPE AREAS DOWNSTREAM OF THE LAKES. SHOWERS SHOULD TAPER OFF AND SKIES SHOULD GRADUALLY CLEAR SATURDAY AS THE UPPER LEVEL TROUGH RAPIDLY TRACKS OFF TO THE EAST AND HIGH PRESSURE BUILDS ACROSS THE LOWER GREAT LAKES. THE COLD AIR IN PLACE WILL KEEP READINGS CHILLY THOUGH WITH HIGHS ONLY IN THE 40S...EXACERBATED BY CONTINUED BREEZY WESTERLY WINDS THAT WILL PERSIST UNTIL THE HIGH MOVES OVERHEAD SATURDAY NIGHT. AS THIS HAPPENS AND WINDS DROP OFF..EXPECT FAVORABLE CONDITIONS FOR RADIATIONAL COOLING THAT WILL ALLOW TEMPERATURES ACROSS THE FORECAST AREA TO DROP INTO THE 20S. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... SEASONABLY COOL BUT FAIR WEATHER WILL PREVAIL FOR THE LATTER HALF OF THE WEEKEND AS AN EXPANSIVE DOME OF HIGH PRESSURE PUSHES ACROSS THE GREAT LAKES AND ACROSS THE NORTHEASTERN U.S. THIS HIGH WILL CONTINUE TO MOVE NORTHEAST INTO ATLANTIC CANADA MONDAY INTO TUESDAY...ONCE AGAIN SETTING UP A SOUTHERLY RETURN FLOW ACROSS THE EASTERN HALF OF THE COUNTRY AND ALLOWING FOR TEMPERATURES ACROSS WESTERN NEW YORK TO REBOUND BACK INTO THE 60S MONDAY. 12Z MODEL SOLUTIONS DIVERGE CONSIDERABLY AFTER MONDAY HOWEVER DUE TO DIFFERENCES IN THE HANDLING OF SHORTWAVE ENERGY DIVING OUT OF THE PACIFIC NORTHWEST INTO THE ROCKIES WITH SIGNIFICANT IMPLICATIONS DOWNSTREAM RESULTING IN LITTLE CONFIDENCE IN THE DETAILS AT THIS TIME. THE GENERAL IDEA HOWEVER IS THAT WE WILL CONTINUE TO SEE AN ACTIVE AND UNSETTLED WEATHER REGIME ACROSS THE LOWER GREAT LAKES WITH THE ATTENDANT TEMPERATURE SWINGS AT LEAST INTO THE MIDDLE OF NEXT WEEK. && .AVIATION /06Z THURSDAY THROUGH MONDAY/... VFR FLIGHT CONDITIONS AT 06Z WILL PREVAIL THROUGH THE TAF CYCLE. A FEW SHOWERS WELL AHEAD OF A COLD FRONT MAY BRUSH BY THE NORTHERN NIAGARA FRONTIER THIS MORNING...AND CARRY THROUGH THE EASTERN LAKE ONTARIO REGION THROUGH THE MID AND LATE MORNING HOURS. WILL CARRY A VCSH AS PRECIPITATION CHANCES REMAIN CHANCE...AND TIMING WOULD STILL BE A LITTLE UNCERTAIN. FOR THE LATER 15-18 HOURS OF THE TAF CYCLE THE REGION SHOULD REMAIN LARGELY DRY WITH JUST A SMALL CHANCE FOR A SHOWER OR THUNDERSTORM ACROSS FAR WESTERN TAF SITES. WIND SHEAR TO START THE TAF PERIOD WILL END AS DAYTIME MIXING WILL PRODUCE GUSTY WINDS AT THE SURFACE. THESE WINDS MAY INCREASE TOWARDS 30 KNOTS OR SO ACROSS THE NIAGARA FRONTIER AND LATER IN THE DAY UPWARDS TO 30 TO 35 KNOTS ACROSS THE EASTERN LAKE ONTARIO REGION. THOUGH WINDS DECOUPLE TONIGHT A STILL STRONG SOUTHERLY SURFACE WIND WILL BE FOUND OVER THE AIRFIELDS WITH GUSTS AVERAGING 20 TO 25 KNOTS. OUTLOOK... FRIDAY...MVFR WITH SHOWERS AND SCATTERED THUNDERSTORMS...SOME OF WHICH COULD PRODUCE GUSTY WINDS. SATURDAY...VFR/MVFR WITH A CHANCE OF SHOWERS. SUNDAY AND MONDAY...VFR. && .MARINE... HIGH PRESSURE PASSING EASTWARD ACROSS THE LOWER LAKES AND EASTERN CANADA WILL OFFER BENIGN BOATING CONDITIONS TONIGHT AND EARLY THURSDAY. SOUTHERLY WINDS WILL INCREASE ON THURSDAY AFTERNOON AND MAY PRODUCE SMALL CRAFT ADVISORY CONDITIONS ALONG THE EASTERN SHORE OF LAKE ONTARIO...THEN A STRONG COLD FRONT WILL CROSS THE REGION FRIDAY FOLLOWED BY COLD AIR ADVECTION THAT WILL STIR THE LAKE BODIES WITH ADDITIONAL SMALL CRAFT CONDITIONS LIKELY. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR LOZ045. && SYNOPSIS...WCH NEAR TERM...TJP/WCH SHORT TERM...WOOD LONG TERM...WOOD AVIATION...THOMAS MARINE...WCH
Hazardous weather outlook, Apr 17, 5:20 AM EDT, 22 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 520 AM EDT WED APR 17 2013 NYZ001>008-010>014-019>021-085-180930- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 520 AM EDT WED APR 17 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE CHANCE FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A COLD FRONT WILL CROSS THE REGION FRIDAY AFTERNOON AND EVENING. SHOWERS AND THUNDERSTORMS ASSOCIATED WITH THE FRONTAL BOUNDARY WILL POTENTIALLY PRODUCE DAMAGING WIND GUSTS AS IT MOVES ACROSS THE AREA. IN ADDITION THERE IS A POSSIBILITY OF STRONG WINDS PERSISTING FOR SEVERAL HOURS AFTER THE FRONTAL PASSAGE AS COLD AIR FLOWS ACROSS THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-180930- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 520 AM EDT WED APR 17 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE WILL BE THE POTENTIAL FOR STRONG THUNDERSTORMS ALONG OR JUST AHEAD OF A FRONTAL BOUNDARY MOVING ACROSS THE LAKES FRIDAY AFTERNOON AND EVENING. ADDITIONALLY...A STRONG PUSH OF COLD AIR BEHIND THE FRONT WILL BRING A POTENTIAL FOR SOUTHWESTERLY GALES TO THE LAKES FRIDAY NIGHT INTO SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF RSH
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 18, 3:59 AM EDT | Wind Advisory | BUF | Allegany, Cattaraugus, Cayuga, Chautauqua, Erie, Genesee and 10 more | 43 hr |
| Apr 18, 4:07 AM EDT | Gale Watch | BUF | 12 hr | |
| Apr 18, 4:07 AM EDT | Small Craft Advisory | BUF | 3 days |
Nearby
High Wind Watches in New York, 2013Every high wind watch in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.